MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL RATCHET HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SARL RATCHET HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 254847
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: e3: reporter is a j&j sales representative.(b)(4) investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of the device received.The complaint device was received and evaluated.Upon visual inspection it was observed that it shows noticeably marks of wear.It was found that the collar is unattached from its retaining ring.The collar was threaded again to verify any signs of a damage on the threads, the collar was able to be reattached.The reverse cap was found to be loose due to the locking mechanism ring was broken.A manufacturing record evaluation was performed for the finished device number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the results of the visual inspection, which indicate that the device has been used extensively in the field, this claim was confirmed.The possible cause of the problem reported by the customer can be attributed to the intensive and repeated use, since this is a reusable device, the constant rough manipulation between surgeries can lead to damages in the device.However, this cannot be conclusively determined at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep in switzerland that during a surgical procedure of the foot performed on (b)(6) 2023 it was observed that the ratchet handle device was broken.It was reported that there was a 5-minute delay in the procedure due to the event to change to another screwdriver device.During in-house engineering evaluation it was determined that the collar is unattached from its retaining ring.The collar was threaded again to verify any signs of a damage on the threads, the collar was able to be reattached.The reverse cap was found to be loose due to the locking mechanism ring was broken.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
RATCHET HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18608707
Report Number1221934-2024-00296
Device Sequence Number9077619
Product Code LXH
UDI-Device Identifier10886705027699
UDI-Public10886705027699
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254847
Device Lot Number1701001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown